lek. Ewa Woźniak-Roszkowska, specj. chir. plastycznej
Key words: breast augmentation, paraffin, silicone, polyacrylamide hydrogel, Aquafilling, complications
The author discusses the history of breast augmentation by injecting filler substances, whether used experimentally or in common use, such as paraffin and silicone. Seemingly less invasive and safer methods have caused catastrophic complications over time. In the past several years, the use of polyacrylamide gel (products Aquafilling, Los Deline) has become the cause of drama for hundreds of patients.
Complications after injections include: pain in the upper limbs, restriction of their mobility, lymphedema, gel infiltration in tissues (difficult or even impossible to separate necrotic tissue fragments cause deformities of the breasts and other areas of the body after Aquafilling removal surgeries). In addition, symptoms of a systemic nature are observed.
The author notes the need to be cautious and „vigilance mode” about new products, since the manufacturer’s stated composition may differ from the actual one. On the other hand, if serious complications arise, one should refrain from using the product until the issue is clarified.